Forma, Vol. 16 (No. 4), pp. 327-338, 2001
Original Paper

Random Sequential Packing of Cuboids with Infinite Height

Yukinao Isokawa

Faculty of Education, Kagoshima University, Kagoshima 890-0065, Japan

(Received September 10, 2001; Accepted January 28, 2002)

Keywords: Random Packing, Rod Packing, Cuboid, Markov Chain

Abstract. This article investigates a problem of random sequential packing of cuboids each axis of which is parallel to one of the three axes of the Cartesian coordinate system. In the random packing process we find a six-dimensional Markov chain. The Markov chain gives us not only an insight into the random packing process but also an efficient algorithm. By the simulation using the algorithm we find several properties of the completely packed rods. Main findings are that the number of cuboids of each direction axe nearly equal and the packing density tends to 3/4 when the system size becomes large.

[Full text] (PDF 936 KB)